I don't want to go off the drug, as, it is the only one that has helped me for treatment resistant disorder in about 20 years. Weight is terrible though. Please help!
How do I get the massive weight gain off from Rexulti?
Question posted by rhonda24689 on 4 April 2019
Last updated on 4 April 2019 by WildcatVet
Hi, rhonda! Unfortunately, the potential metabolic changes caused by anti-psychotics (and most psychotropic medications) are unavoidable in individuals who are sensitive to these side effects. The older drugs are notorious for weight gain, whereas the newer anti-psychotics are considered more weight neutral because they cause either weight gain or weight loss. Rexulti is one of this type:
Very common (10% or more of users): At least 7% increase in body weight (up to 30%)
Common (1% to 10%): At least 7% decrease in body weight, decreased appetite, increased appetite, increased fasting triglycerides, weight increased"
Diet and exercise can certainly help to keep off weight that would normally be gained if you weren't on the drug, but will have negligible effect on these metabolic changes. :(
I can empathize... I've gained anywhere from twenty to thirty pounds on various medications I've been on. Abilify was the only one I took where I didn't gain but it wasn't particularly effective for my Bipolar symptoms, mainly the depressive episodes.
Discuss this issue with your doctor(s)... if your weight gain is more cosmetic than clinically significant you may have to settle for round and jolly (like me!). If it's detrimental to your physical health you might try another medication if there's one you haven't been on before.
Best regards and I wish you good luck with this. WIld Cat
- Rexulti uses and safety info
- Rexulti information for Healthcare Professionals (includes dosage details)
- Side effects of Rexulti (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.